MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367671
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9095733, medical device expiration date: 2020-10-31, device manufacture date: 2019-04-05.Medical device lot #: 9095734, medical device expiration date: 2020-10-31, device manufacture date: 2019-04-05.Medical device lot #: 9095735, medical device expiration date: 2020-10-31, device manufacture date: 2019-04-05.Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® sodium heparin (nh) 33 usp = 33 iu blood collection tubes stopper pulled out.This occurred on 107 occasions and was discovered during use.The following information was provided by the initial reporter: material no: 367671 batch no: 9095733, 9095734, 9095735.It was reported that during r&d testing in (b)(4), instances were identified where the 2nd stopper pullout force for some tubes did not meet our specification.The mean force was below specification.During r&d testing in (b)(4), we have identified instances where the 2nd stopper pullout force for some tubes did not meet our specification.(the 2nd pullout force is the force to remove the stopper after it has been removed and reinserted into the filled tube.) the specific product sku and batch numbers where this occurred are listed below.As the test requestor i review the data to make the assessment regarding the passing or failing of the test data so the awareness dates below reflect my review of the data sheets and identification of failing results.On (b)(6) 2019, 13 jun 2019, 367671, 9095733, mean force below specification.On (b)(6) 2019, 13 jun 2019, 367671, 9095734, mean force below specification.On (b)(6) 2019, 13 jun 2019, 367671, 9095735, mean force below specification.
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: retention samples were selected from bd inventory for evaluation and testing and upon completion, no issues were observed relating to stopper pull out as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the retain samples, the customer¿s indicated failure mode for stopper pull-out with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd vacutainer® sodium heparinn (nh) 33 usp = 33 iu blood collection tubes stopper pulled out.This occurred on 107 occasions and was discovered during use.The following information was provided by the initial reporter: material no: 367671 batch no: 9095733, 9095734, 9095735 it was reported that during r&d testing in franklin lakes, instances were identified where the 2nd stopper pullout force for some tubes did not meet our specification.The mean force was below specification during r&d testing in franklin lakes, we have identified instances where the 2nd stopper pullout force for some tubes did not meet our specification.(the 2nd pullout force is the force to remove the stopper after it has been removed and reinserted into the filled tube.) the specific product sku and batch numbers where this occurred are listed below.As the test requestor i review the data to make the assessment regarding the passing or failing of the test data so the awareness dates below reflect my review of the data sheets and identification of failing results.(b)(6) 2019 (b)(6) 2019 367671 9095733 mean force below specification (b)(6) 2019 (b)(6) 2019 367671 9095734 mean force below specification (b)(6) 2019 (b)(6) 2019 367671 9095735 mean force below specification.

Brand Name
BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8750165
Report Number1917413-2019-01684
Device Sequence Number2280769
Product Code JKA
UDI-Device Identifier50382903676717
UDI-Public50382903676717
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367671
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;